MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXC201000
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: it is unknown which devices are related to the event, therefore all of the devices are being investigated.Additional devices potentially related to event: pxc161200, lot # 10297679, udi: (b)(4), pxc141200, lot # 10310492, udi: (b)(4), pxt231414, lot # 10170403, udi: (b)(4), pxt311413, lot # 10206380, udi: (b)(4), pxc141200, lot # 10408328, udi: (b)(4).
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2012 a patient underwent treatment of a thoracoabdominal aortic aneurysm measuring 57mm with gore® excluder® aaa endoprostheses.On (b)(6) 2019 a ct showed the aneurysm measured 95mm.On (b)(6) 2019 a rupture of the abdominal aortic aneurysm was recognized and a conversion to open repair was performed.Type ii and iii endoleaks were reported.The type ii endoleak from a lumbar artery was addressed by suture closure using a double needle 3-0 prolene suture, 2.2.The type iii endoleak was addressed with two contralateral leg components.On (b)(6) 2019 the patient expired.The cause of death was reported as cardiac arrest, due to a cardiac complication following angioplasty.
 
Additional Manufacturer Narrative
Results code 2.Imaging evaluation results: 08/10/2012 max diameter ~ 56mm x 62mm pre-operative images 10/08/2012 max diameter approximately 56mm x 63mm only non-contrast images are available for evaluation 06/05/2014 max diameter approximately 62mm x 64mm only non-contrast images are available for evaluation 10/06/2016 max diameter approximately 66mm x 76mm only non-contrast images are available for evaluation 02/07/2019 max diameter approximately 80mm x 103mm only non-contrast images are available for evaluation 02/28/2019 max diameter approximately 80mm x 103mm non-contrast, arterial and delay phase are available for evaluation.02/07/2019 only non-contrast images are available for evaluation.Unable to confirm the presence of a type ii or type iii endoleak with available image set.02/28/2019 non-contrast, arterial and delay phase are available for evaluation.No contrast is seen pooling outside of the implanted device.Patent lumbar artery is present.There appears to be ~ 3.2 cm of overlap in the contralateral side of the proximal trunk.There appears to be ~ 3.1 cm of overlap in the contralateral side of the distal trunk.
 
Event or Problem Description
On (b)(6) 2012 a patient underwent treatment of a thoracoabdominal aortic aneurysm measuring 57mm with gore® excluder® aaa endoprostheses.On (b)(6), 2019 the patient underwent an open surgical procedure to treat a type ii endoleak whereby lumbar arteries were ligated, and suture of the aneurysm, which had ruptured.This treatment was an off label technique.On (b)(6) 2019 a ct showed the aneurysm measured 95mm.On (b)(6) 2019 a rupture of the abdominal aortic aneurysm was recognized and a conversion to open repair was performed, additionally type ii and iii endoleaks were reported.The type ii endoleak from a lumbar artery was addressed by suture closure using a double needle 3-0 prolene suture, 2.2.The type iii endoleak, which was an unspecified component disconnect, was addressed with implanting two contralateral leg components.On (b)(6) 2019 the patient expired.The cause of death was reported as cardiac arrest, due to a cardiac complication (acute coronary syndrome) treated by angioplasty.No further information was provided.
 
Additional Manufacturer Narrative
B.5.Updated.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8489649
Report Number3007284313-2019-00099
Device Sequence Number2798427
Product Code MIH
UDI-Device Identifier00733132610037
UDI-Public00733132610037
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Catalogue NumberPXC201000
Device Lot Number10004245
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date06/25/2019
08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age67 YR
Patient Weight78